Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 171, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 4, 2009, 8:22 PM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Jul 4, 2009, 11:00 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2009, 8:22 PM CDT (01:22 UTC)
- In effect from
- Jul 4, 2009, 11:00 PM CDT
- Expired
- Jul 5, 2009, 7:42 PM CDT
- In force
- 21 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 050122
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
822 PM CDT SAT JUL 04 2009
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
MISSOURI RIVER AT GASCONADE AFFECTING GASCONADE AND MONTGOMERY
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF 3 TO 4 INCHES OF PRECIPITATION THAT
FELL OVER THE MISSOURI RIVER BASIN DURING THE PAST 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC073-139-060122-
/O.NEW.KLSX.FL.W.0171.090705T0400Z-090707T0000Z/
/GSCM7.1.ER.090705T0400Z.090705T0600Z.090705T1200Z.NO/
822 PM CDT SAT JUL 04 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSOURI RIVER AT GASCONADE.
* UNTIL MONDAY EVENING.
* AT 7:00 PM SATURDAY THE STAGE WAS 21.6 (ESTIMATED) FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 22.2 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL
BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 22.0 FEET...FLOOD STAGE. MINOR FLOODING OF CROPLAND
BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 07/05 07/06 07/07 07/08 07/09
MISSOURI RIVER
GASCONADE 22 E21.60 22.0 20.7 19.7 18.6 18.12 follow-up statements
000
WGUS83 KLSX 051535
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1035 AM CDT SUN JUL 05 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
MISSOURI RIVER AT GASCONADE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF 2 TO 5.5 INCHES PRECIPITATION OVER
THE PAST 36 HOURS AND NONE FORECAST IN THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC073-139-061535-
/O.EXT.KLSX.FL.W.0171.000000T0000Z-090707T0100Z/
/GSCM7.1.ER.090705T0935Z.090705T1200Z.090705T1300Z.NO/
1035 AM CDT SUN JUL 05 2009
...THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER AT GASCONADE
* UNTIL THIS EVENING.
* AT 7 AM SUNDAY THE ESTIMATED STAGE WAS 22.1 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER IS CURRENTLY CRESTING AND IS FORECAST TO FALL
BELOW FLOOD LATE THIS MORNING.
* IMPACT...AT 22.0 FEET...FLOOD STAGE. MINOR FLOODING OF CROPLAND
BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 07/06 07/07 07/08 07/09 07/10
MISSOURI RIVER
GASCONADE 22 E22.10 19.6 19.2 18.3 18.2 17.7000
WGUS83 KLSX 060042
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
742 PM CDT SUN JUL 05 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
MISSOURI RIVER AT GASCONADE AFFECTING GASCONADE AND MONTGOMERY
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING
EVENT AT GASCONADE...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC073-139-060112-
/O.CAN.KLSX.FL.W.0171.000000T0000Z-090707T0100Z/
/GSCM7.1.ER.090705T0935Z.090705T1200Z.090705T1300Z.NO/
742 PM CDT SUN JUL 05 2009
THE FLOOD WARNING IS CANCELLED FOR
THE MISSOURI RIVER AT GASCONADE.
* AT 7:00 PM SUNDAY THE STAGE WAS 20.9 (ESTIMATED) FEET.
* FELL BELOW FLOOD STAGE AT 8:00 AM SUNDAY.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 18.8 FEET BY TUESDAY
MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 07/06 07/07 07/08 07/09 07/10
MISSOURI RIVER
GASCONADE 22 E20.90 19.6 18.8 17.9 17.9 17.7What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 4, 8:03 PM CDT, 19 minutes earlier.
Area forecast discussion, Jul 4, 8:03 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 803 PM CDT SAT JUL 4 2009 .UPDATE... /803 PM CDT SAT JUL 4 2009/ PERSISTENT SHRA/TSRA REMAIN NEAR THE CDFNT/WRMFNT SYSTEM THAT IS DRAPED OVER THE FA AND ALONG WITH THE LO PRES THAT IS LOCATED ENE OF KCOU. THIS WILL TAKE MUCH OF THE EVENING AND PERHAPS EVEN THE EARLY OVERNIGHT TO FULLY EXIT THE FA...AND IN LIGHT OF THESE TRENDS ALSO OBSERVED ON RADAR...HAVE EXTENDED THE SCT/ISOLD RAIN PROBS THRU MUCH OF THE NIGHT. TES && .DISCUSSION... /326 PM CDT SAT JUL 4 2009/ THE REMNANTS OF THE MCS FROM EARLIER TODAY HAVE WEAKENED AND MOVED EAST LEAVING A RESIDUAL BNDRY DRAPED ACROSS SOUTHEAST/EAST CENTRAL MISSOURI...WHILE THE SYNOPTIC SCALE CDFNT STILL REMAINS WEST OF THE CWA WITH THE SFC LOW IN NW MO AND WARM FRONT EXTENDING INTO CENTRAL IL. CLOUDS AND PCPN HOWEVER HAVE STABILIZED THE AIR MASS QUITE A BIT IN THE WAKE OF THE MCS AND ONLY SWRN FRINGES OF THE CWA AND NW MO HAVE SHOWN MUCH RECOVERY. LARGE SCALE ASCENT ASSOCIATED WITH THE SHORT WAVE TROF NOW MOVING INTO ERN MO HAS ALSO SPREAD INTO FAR SE MO AND SRN IL...WITH WEAK SUBSIDENCE BEGINNING TO OVERSPREAD MUCH OF THE CWA IN ITS WAKE. SO THE BIG QUESTION FOR THIS EVENING IS WHAT IS THE REMAINING PCPN THREAT AS THE COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. WHILE THE AIR MASS ACROSS THE AREA STILL HAS SOME TIME FOR RECOVERY...THE WEAK LARGE SCALE SUBSIDENCE DOES NOT BODE WELL FOR PRECIPITATION COVERAGE. CURRENT THOUGHT IS THAT THE THREAT REMAINS FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MAINLY THE FIRST PART OF THE EVENING...ASSOCIATED WITH WEAK BOUNDARY LAYER CONVERGENCE...AND MAINLY ACROSS THE SRN PART OF THE CWA. THERE IS ALREADY QUITE A BIT OF CLOUDINESS AND THIS DOESNT LOOK LIKE IT WILL CHANGE SOON WHEN VIEWING THE AMOUNT OF STRATUS IN THE WAKE OF THE COLD FRONT. THIS CLOUD COVER SHOULD ADVECT INTO THE AREA TONIGHT...WITH OVERCAST SKIES EXPECTED AT DAYBREAK ON SUNDAY. THIS CLOUD COVER SHOULD SLOWLY CLEAR FROM THE NORTH ON SUNDAY WITH SE MO AND SRN IL NOT SEEING MUCH SUNSHINE UNTIL THE AFTERNOON. THE COMBO OF THE CLOUDS AND NELY LOW LEVEL FLOW WILL RESULT IN ANOTHER DAY OF COOL TEMPS BY JULY STANDARDS. HIGH PRESSURE WILL THEN DOMINATE THE AREA SUNDAY NIGHT INTO MONDAY WITH TEMPS REMAINING BLO NORMAL. MODERATION SHOULD GET UNDERWAY ON TUESDAY AS THE LOW LEVEL ANTICYCLONE RETREATS AND A MORE SLY WIND COMPONENT AND WAA DEVELOP. THE UPPER RIDGE ANCHORED OVER THE DESERT SOUTHWEST IS FORECAST TO BUILD EASTWARD THROUGH THE SOUTHERN PLAINS AND INTO THE LOWER AND MIDDLE MISSISSIPPI VALLEY REGION DURING THE LATER HALF OF THE UPCOMING WEEK. THIS SHOULD RESULT IN A SEVERAL DAY PERIOD OF HEAT MORE TYPICAL OF JULY WITH HIGHS WELL INTO THE 90S. INTERESTINGLY THE GFS ENSEMBLE MEAN HAS WARMER H85 TEMPS THAN BOTH THE OPERATIONAL GFS AND ECMWF DURING THIS PERIOD. HOW LONG THE HEAT WILL STAY IS A BIT IN QUESTION. THE LATEST GUIDANCE IS SUGGESTING THE LONGEVITY OF THE EASTWARD EXTENSION OF THE RIDGE AND ASSOCIATED HEAT WILL BE SOMEWHAT SHORT-LIVED...WITH AN UPPER TROF DEVELOPING IN THE EASTERN U.S. AND NW FLOW ALOFT/A COLD FROPA ACROSS OUR AREA LATE FRIDAY/EARLY SAT. ATTM INTRODUCED SOME SLIGHT CHANCE POPS DURING THIS TIME FRAME AND LOWER TEMPS INTO SATURDAY. GLASS && .AVIATION... /621 PM CDT SAT JUL 4 2009/ FOR THE 00Z TAFS...NEXT COUPLE OF HOURS WILL BE DIFFICULT TO PIN DOWN THE SPECIFICS. GENERALLY...VFR CONDITIONS WILL CONTINUE AT ALL TERMINALS EXCEPT FOR UIN. AT THESE OTHER SITES...EXPECT LINE OF SHRA WITH ISO TSRA TO MOVE INTO THE AREA BY 03Z. BEHIND THIS LINE CIGS WILL DROP DRAMATICALLY WITH CIGS POSSIBLY BRIEFLY AS LOW AS BKN004. CIGS ARE EXPECTED TO REMAIN IN THE IFR RANGE OVERNIGHT. SOME 5SM BR WILL LIKELY DEVELOP AS MOIST BOUNDARY LAYER COOLS. UIN AND COU WILL LIKELY STAY ABOVE 6SM AS DRIER AIR WILL ADVECT INTO THE AREA SOONER. AFTER SUNRISE...CIGS WILL GRADUALLY IMPROVE AS SURFACE LOW PULLS EWD AND SOLAR INSOLATION HELPS BREAK UP CLOUDS. ALL SITES SHUD BE VFR AROUND 18Z SUNDAY. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 4, 5:05 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 505 PM CDT SAT JUL 4 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 505 PM CDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA THIS EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BE STRONG CONTAINING GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT WEATHER IS EXPECTED TO RETURN DURING THE LATER HALF OF THE UPCOMING WEEK WITH AFTERNOON HEAT INDEX VALUES IN EXCESS OF 100 DEGREES BY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Jul 4, 2:47 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT SAT JUL 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0246 PM HEAVY RAIN MASCOUTAH 38.51N 89.81W
07/04/2009 M2.50 INCH ST. CLAIR IL TRAINED SPOTTER
STORM TOTAL
&&
EVENT NUMBER LSX0902541
JPLocal storm report, Jul 4, 4:00 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT SAT JUL 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0359 PM HEAVY RAIN WILDWOOD 38.58N 90.66W
07/04/2009 M3.08 INCH ST. LOUIS MO TRAINED SPOTTER
STORM TOTAL SINCE MIDNIGHT
&&
EVENT NUMBER LSX0902542
JPLocal storm report, Jul 4, 4:37 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT SAT JUL 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0436 PM HEAVY RAIN SHREWSBURY 38.59N 90.33W
07/04/2009 M2.50 INCH ST. LOUIS MO TRAINED SPOTTER
STORM TOTAL SINCE LAST NIGHT
&&
EVENT NUMBER LSX0902543
JPLocal storm report, Jul 4, 8:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
809 PM CDT SAT JUL 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0800 PM TORNADO 8 W STE. GENEVIEVE 37.97N 90.20W
07/04/2009 STE. GENEVIEVE MO EMERGENCY MNGR
EMA REPORTED 2 BRIEF TORNADOES TOUCHING DOWN FOR
APPROXIMATELY 3 TO 5 MINUTES...AND QUICKLY DISSIPATING
&&
EVENT NUMBER LSX0902544
JPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:06 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 24 min |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.